Alabama, 2001Damaging Wind in Alabama, June 11, 2001
June 11, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 11, 6:45 AM CST, 0 minutes earlier.
Area forecast discussion, Jun 11, 6:45 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CDT MON JUN 11 2001
OF MOST CONCERN IN THE SHORT TERM...GETTING SEVERAL MESOS SPINNING
UP ON DOUBLE BANDED STRUCTURE MOVING INTO SOUTHWEST FORECAST AREA
ATTM. ALREADY ISSUING TORNADO AND SEVERE THUNDERSTORM WARNINGS.
NEW TORNADO WATCH JUST NOW ISSUED. EMA AND MEDIA OFFICIALS OVER
SOUTHERN 3/4TH OF OUR AREA SHOULD PAY PARTICULAR ATTENTION TO
DEVELOPING TRENDS NEXT FEW HOURS.
THE STRONG LOW PRES SYSTEM CURRENTLY CENTERED OVER STONE COUNTY MS
HAS BECOME FAIRLY WRAPPED UP. SUSTAINED WINDS IN THE EASTERN
SEMICIRCLE OF CIRCULATION AT 30 MPH WITH GUSTS TO 50 MPH. WILL HAVE
TO EXPAND WIND ADVISORY FURTHER INLAND. WILL WORD ADVISORY FURTHER
NE THAN WHERE WINDS ARE BEING SEEN RIGHT NOW DUE TO PROJECTED TRACK
OF LOW NEXT 6 HOURS. ALSO...HEAVY RAINS PERSISTING...SO FLASH FLOOD
WATCH STILL SEEMS A GOOD CALL RIGHT NOW.
GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. NOT A GOOD
DAY FOR BOATING FOLKS. STAY ASHORE.
/05
.MOB...
AL...FLASH FLOOD WATCH ALZ039-051>064 THROUGH TONIGHT.
WIND ADVISORY THROUGH 21Z ALZ051>053-055-056-059-061>064.
GALE WARNING OFFSHORE TO 60 MILES INCLUDING MOBILE BAY.
FL...FLASH FLOOD WATCH FLZ001>006 THROUGH TONIGHT.
WIND ADVISORY THROUGH 21Z FLZ001>006.
GALE WARNING OFFSHORE TO 60 MILES.
MS...FLASH FLOOD WATCH MSZ067-075-076-078-079 THROUGH TONIGHT.
WIND ADVISORY TILL 21Z MSZ067-075-076-078-079.In the hours before
Special weather statement, Jun 11, 4:40 AM CST, 2 hours 5 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-111800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT MON JUN 11 2001
...FLASH FLOOD THREAT TODAY INTO THIS EVENING FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...
...THERE IS A HIGH RISK FOR DEADLY RIP CURRENTS TODAY ALONG THE
ALABAMA AND NORTHWEST FLORIDA BEACHES...
...GALE WARNINGS ARE NOW IN EFFECT FOR THE COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA...
...ISOLATED SEVERE STORMS ARE POSSIBLE ALONG THE GULF COASTAL
COUNTIES THROUGH EARLY AFTERNOON...
A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST INTO SOUTH
ALABAMA TODAY. PERSISTENT BANDS OF HEAVY RAIN AHEAD OF THIS SYSTEM
WILL BRING LOCALIZED RAIN ACCUMULATIONS TO AROUND 5 INCHES FOR SOME
LOCATIONS IN SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH THE
NOON HOUR. THE HEAVY RAINS WILL MOVE SLOWLY NORTHEAST ACROSS THE
WESTERN FLORIDA PANHANDLE INTO SOUTH CENTRAL ALABAMA TODAY...WITH
THE THREAT OF FLOODING RAINS LINGERING FOR THESE AREAS INTO THE
EVENING HOURS.
WHILE THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY
RAINS...ISOLATED STORMS MAY BRIEFLY BECOME SEVERE PRODUCING DAMAGING
DOWNBURST WINDS AND POSSIBLY TORNADOES. THE PRIMARY THREAT FOR ANY
ISOLATED SEVERE STORMS WILL BE DURING THE MORNING HOURS ALONG THE
ALABAMA COASTAL COUNTIES AND ADJACENT GULF WATERS...AND THROUGH
EARLY AFTERNOON ALONG THE NORTHWEST FLORIDA COAST INTO EXTREME SOUTH
CENTRAL ALABAMA.
AS THE LOW PRESSURE SYSTEM NEARS...THE WINDS WILL INCREASE OUT OF
THE SOUTHEAST TO AROUND 35 MPH ALONG THE IMMEDIATE COASTAL AREAS.
THE PERSISTENT ONSHORE WIND COMBINED WITH THE EFFECTS OF TIDAL
RANGES OF ONE AND A HALF FEET WILL RESULT IN A HIGH RISK OF DEADLY
RIP CURRENTS ALONG THE BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN.
GALE WARNINGS ARE ALSO IN EFFECT FOR THE GULF COASTAL WATERS TODAY
AS THE WINDS WILL BECOME SOUTHEAST AT 35 KNOTS...MAKING FOR VERY
ROUGH CONDITIONS FOR MARINE INTERESTS.
DUE TO THE HEAVY RAIN AND FLOODING THREAT...ACTIVATION OF EMERGENCY
MANAGERS AND STORM SPOTTERS MAY BE REQUIRED THROUGH THIS EVENING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Thunderstorm Wind, Mobile
- When
- June 11, 6:45 AM CST to 6:50 AM CST
- Where
- Mobile County, Georgetown
- Measured
- 65 kt (75 mph)
- Property damage
- $70,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.883, -88.267
High winds from a mesocyclone blew down several trees with some landing on roofs of homes and automobiles. The high winds also caused some damage to roofs and outbuildings. Most of the damage was along State Highway 217 just north of the Georgetown Fire Department. The damage area was about a mile wide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, June 11 to 12, 20011 death · $20 million · 1 event
- Tornadoes and Hail in Minnesota, June 11, 20017 injured · $10 million · F2 · 13 events
- Tornadoes and Hail in Minnesota, June 11, 20012 injured · $75 million · F1 · 54 events
- Tornado in Florida, June 11, 20011 death · $35,000 · F0 · 1 event
- Flood and Hail in Wisconsin, June 11, 20012 injured · $19 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, June 11, 2001$5.2 million · 2.75 in hail · 31 events
- Heat in Texas, June 11, 20011 death · 1 event
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2001$2.1 million · F1 · 24 events
- Tornadoes and Flash Flooding in Mississippi, June 11, 2001$1.2 million · F1 · 17 events
- Damaging Wind in Mississippi, June 11, 20015 injured · $250,000 · 85 kt wind · 1 event
- Flash Flooding in Georgia, June 11 to 12, 2001$1.3 million · 2 events
- Tornado and Hail in Wisconsin, June 11 to 12, 2001$69,000 · F0 · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251606.